MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QUICKANCHOR PLUS PRELOADED WITH 3/0 ETHIBOND SUTURE AND V-4 NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QUICKANCHOR PLUS PRELOADED WITH 3/0 ETHIBOND SUTURE AND V-4 NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212865
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The device was evaluated.Visual inspection revealed that the device was received only with its moisture proof pouch, and it was open , the anchor was found detached from the inserter, the anchor does not show structural anomalies.Foreign matter was found in the anchor and impregned in the suture, presumably biological matter.The anchor sleeve was found retracted to the handle in its full open position which indicates that the anchor was released.The handle, needles and the shaft were found in a normal shape as well as the paper suture.A manufacturing record evaluation was performed for the finished device 8l67914 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint cannot be confirmed.The customer reported a damaged unused device, however the device was received in used condition.The possible root cause for the condition in which the device was received can be attributed to procedural variables, such handling of the device or product interaction during procedure; the anchor sleeve was retracted and consequently the anchor was released, however, this cannot be conclusively determined.As per ifu: during insertion, the anchor sleeve will slide back on the shaft to allow for complete anchor engagement into the drill hole.Retract the slide cover on the handle to the ¿full open¿ position to release the anchor, suture, and needles from the quickanchor plus handle and the suture retaining cap.Do not attempt to remove quickanchor plus tip from drill hole until the slide cover is retracted to the open position.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in china that preoperatively to an unknown procedure on (b)(6) 2023, it was observed that the anchor was detached from the shaft on the micro quickanchor plus preloaded with 3/0 ethibond suture and v-4 needles device upon opening its package.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
MICRO QUICKANCHOR PLUS PRELOADED WITH 3/0 ETHIBOND SUTURE AND V-4 NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17146494
Report Number1221934-2023-02444
Device Sequence Number5577673
Product Code HWC
UDI-Device Identifier10886705002528
UDI-Public10886705002528
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number212865
Device Catalogue Number212865
Device Lot Number8L67914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown